MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2012 and was revised on (b)(6) 2019.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Per medical review: "cup loose grossly, poly severely damage.".
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a trident liner was reported.The event was confirmed by medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2019: operative note.Revision right hip.Preop failed right hip, loose acetabulum, osteolysis with pelvic bone loss, trunnionosis-mechanical failure of taper, altr, proximal femoral osteolysis and bone loss.Postop same plus unstable subluxating hip.Hip originally done in 2012.Increasing pain.Worse with wb.Some clunking and mechanical symptoms.To er couldn¿t walk possible acetabular component pulled out of pelvis with fx.Labs with mild increase in markers crp 1.4, esr 47.Aspiration negative.Preop screening by medicine.Intraop abductors partially torn.Femur solid, lot of wear debris into troch, cup grossly loose with abundant wear debris.Metal staining.Massive erosions in bone c/w altr and trunnion wear/corrosion.Trunnion felt to be usable.Cup loose grossly, poly severely damage and significant bone loss due to wear debris.Reconstruction performed.Augmented.Grafted, mdm placed.Confirmation: a revision surgery was performed.Polyethylene damage noted with osteolysis from wear debris and significant bone loss at acetabulum.Some corrosion noted at the taper.The other events cannot be confirmed.Root cause: the root cause of the revision was acetabular failure with bone loss as a result of wear debris induced osteolysis.The root cause of the other events cannot be determined as they were not confirmed.Additional information would be required.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not returned.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13573742
Report Number0002249697-2022-00263
Device Sequence Number14591536
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number623-00-40E
Device Catalogue Number623-00-40E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale